Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a counting formula of Djoković for elements of finite order in compact Lie groups


Authors: F. Destrempes and A. Pianzola
Journal: Proc. Amer. Math. Soc. 121 (1994), 943-950
MSC: Primary 22E40; Secondary 22C05
DOI: https://doi.org/10.1090/S0002-9939-1994-1185259-5
MathSciNet review: 1185259
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a compact connected simple Lie group $ \mathfrak{G}$ and a positive integer N relatively prime to the order of the Weyl group we give a counting formula for the number of conjugacy classes of elements x of order N in $ \mathfrak{G}$ with the property that the N-cyclotonic field when viewed as a Galois extension of the field of characters of x has Galois group containing a fixed chosen cyclic group $ \mathcal{G}$. The case $ \mathcal{G} = \{ 1\} $ recovers a formula, due to Djoković, which counts the number of conjugacy classes of elements of order dividing N in $ \mathfrak{G}$.


References [Enhancements On Off] (What's this?)

  • [Ctr] R. W. Carter, Conjugacy classes in the Weyl group, Compositio Math. 25 (1972), 1-59. MR 0318337 (47:6884)
  • [DP] F. Destrempes and A. Pianzola, Elements of compact connected simple Lie groups with prime power order and given field of characters, Geom. Dedicata 45 (1993), 225-235. MR 1202101 (94e:22013)
  • [Djk1] D. Djoković, On conjugacy classes of elements of finite order in compact or complex semisimple Lie groups, Proc. Amer. Math. Soc. 80 (1980), 181-184. MR 574532 (81h:20052)
  • [Djk2] -, On the conjugacy classes of elements of finite order in complex semisimple Lie groups, J. Pure Appl. Algebra 35 (1985), 1-13. MR 772157 (86h:22010)
  • [MPt] R. V. Moody and J. Patera, Characters of elements of finite order in Lie groups, SIAM J. Algebra Discrete Methods 5 (1984), 359-383. MR 752042 (86e:22023)
  • [Pzl1] A. Pianzola, On the arithmetic of the representation ring and elements of finite order in Lie groups, J. Algebra 108 (1987), 1-33. MR 887189 (88h:22012)
  • [Pzl2] -, On the rationality and regularity of certain elements of finite order in Lie groups, J. Reine Angew. Math. 377 (1987), 40-48. MR 887398 (88h:22013)
  • [PW] A. Pianzola and A. Weiss, The rationality of elements of prime order in compact connected simple Lie group, J. Algebra 144 (1991), 510-521. MR 1140619 (92k:22014)
  • [Slm] L. Solomon, Invariants of finite reflection groups, Nagoya Math. J. 22 (1963), 57-64. MR 0154929 (27:4872)
  • [Spg] T. A. Springer, Regular elements of finite reflection groups, Invent. Math. 25 (1974), 159-198. MR 0354894 (50:7371)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E40, 22C05

Retrieve articles in all journals with MSC: 22E40, 22C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1185259-5
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society